MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 5FR TL POWERPICC CATHETER WITH 3CG STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS 5FR TL POWERPICC CATHETER WITH 3CG STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of redq3997 showed one other similar product complaint(s) from this lot number.The complaints for this lot number have been reported from the same facility.
 
Event or Problem Description
It was reported that the triple lumen 5 french with 3cg tps stylet power picc was placed on (b)(6) 2020, in an icu patient.It was stated to be leaking during flushing of the power injectable lumen, beneath the securacath.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a leak was inconclusive, since the original sample was not returned for investigation.Two unopened kits from the implicated lot were returned for investigation.The components within the kits exhibited no damage or defects.The catheters were flushed and pressurized with water, but no leaks were observed in any part of the catheter.The wall thickness of each unused sample was within specification.It was reported that the leak was observed during infusion of the power injectable lumen.The leak was reportedly located beneath the non-vad securement device, which may have been a contributing factor in the reported event; however, since the affected sample was not returned for investigation, the exact cause of the damage could not be determined.A lot history review (lhr) of redq3997 showed one other similar product complaint(s) from this lot number.The complaints for this lot number have been reported from the same facility.

Brand Name
5FR TL POWERPICC CATHETER WITH 3CG STYLET
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9837730
Report Number3006260740-2020-00860
Device Sequence Number13638354
Product Code LJS
UDI-Device Identifier00801741034640
UDI-Public(01)00801741034640
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberN/A
Device Catalogue Number1385108Q
Device Lot NumberREDQ3997
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2020
Event Location Hospital
Initial Date Received by Manufacturer 02/24/2020
Supplement Date Received by Manufacturer04/21/2020
Initial Report FDA Received Date03/16/2020
Supplement Report FDA Received Date04/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight63